MAUDE Adverse Event Report: DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER, 5.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK

DEPUY MITEK LLC US ANTEROMEDIAL FEMORAL AIMER, 5.5MM -NS; ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Catalog Number 254672
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Codes Not Applicable (3189); No Code Available (3191)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4), incomplete.The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during an acl procedure the customer's two anteromedial femoral aimers 5.5 mm and two anteromedial femoral aimers 6.5 mm were leaving metal shavings in the patient's joint space.They used a shaver to remove the metal shavings from the patient.The sales rep stated that there was no debris left in the patient.The procedure was completed with another like device with no patient harm but there was a fifteen minute surgical delay to the case.The sales rep could not provide lot numbers for the devices but stated that the device are older devices and have seen heavy use in the field.The devices will be returning for evaluation.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary the complaint device is not being returned, sales rep informed us that it was discarded, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.The sales rep reported the complaint device was an older device.One possible root cause for the reported problem could be fair wear and tear due to age and use.However without the return of the complaint device, and no further information provided we cannot determine a definitive root cause.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi(b)(4) incomplete.The lot number is unknown.

Brand Name
ANTEROMEDIAL FEMORAL AIMER, 5.5MM -NS
Common Device Name
ORTHOPAEDIC IMPLANT AIMING/GUIDING BLOCK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8910649
Report Number1221934-2019-58049
Device Sequence Number18958363
Product Code LXH
UDI-Device Identifier10886705013548
UDI-Public10886705013548
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254672
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date09/11/2019
Patient Sequence Number1